Turkish Journal of Emergency Medicine

CASE REPORT
Year
: 2022  |  Volume : 22  |  Issue : 2  |  Page : 111--113

Messenger ribonucleic acid vaccine-associated immune thrombocytopenia: A rare complication of vaccine


Mehmet Sami Islamoglu1, Mehmet Dokur2, Betul Borku Uysal1, Mehmet Gunduz3 
1 Department of Internal Medicine, Biruni University Medical Faculty, Istanbul, Turkey
2 Department of Emergency Medicine, Biruni University Medical Faculty, Istanbul, Turkey
3 Department of Hematology, Biruni University Medical Faculty, Istanbul, Turkey

Correspondence Address:
Dr. Mehmet Sami Islamoglu
Beşyol, Eski Londra Asfaltı No: 10, 34295 Küçükçekmece, Istanbul
Turkey

Coronavirus disease-2019 continues to have a serious impact in countries with the effect of new variant viruses emerging with mutations. While the effectiveness and protection of the vaccine have been determined all over the world, some vaccine-related side effects can be detected in the form of cases. In our case, the patient was admitted to the emergency department of our hospital with complaints of weakness and progressive rash on his legs. Diffuse petechiae purpura on the legs of the patient was observed and complete blood count revealed thrombocytopenia. Peripheral blood smear supported the blood count test results with thrombocytopenia, secondary causes of thrombocytopenia were excluded, and the patient was diagnosed with vaccine-induced immune thrombocytopenia.


How to cite this article:
Islamoglu MS, Dokur M, Uysal BB, Gunduz M. Messenger ribonucleic acid vaccine-associated immune thrombocytopenia: A rare complication of vaccine.Turk J Emerg Med 2022;22:111-113


How to cite this URL:
Islamoglu MS, Dokur M, Uysal BB, Gunduz M. Messenger ribonucleic acid vaccine-associated immune thrombocytopenia: A rare complication of vaccine. Turk J Emerg Med [serial online] 2022 [cited 2023 Jan 30 ];22:111-113
Available from: https://www.turkjemergmed.org/article.asp?issn=2452-2473;year=2022;volume=22;issue=2;spage=111;epage=113;aulast=Islamoglu;type=0